Now my lower left eyelid has been pink with tiny bumps for 6 days. How long will this last and how should I treat it? My doctor gave me Lotemax ointment. I think it's an ice pack burn which I did not know about until I read about runners getting it on their legs using an ice pack for too long. I am concerned that I did something really stupid and permanently damaged my skin. I did not know about ice pack burns; no one told me this was a possibility. I know better now (SIGH).
I Used an Ice Pack on my Face Following Upper Bleph Surgery to Reduce Swelling on my Face, But It Burned Me. What Can I Do?
Doctor Answers (4)
You should be able to recover quickly from the thermal burn as the skin has an impressive ability to heal itself. However, you should consult with your surgeon to get his/her guidance and also to review all postoperative instructions so they are clear.
Skin burn after ice packs
You need to discuss this with your surgeon. It would take a careful exam to answer your question. I have seen a patient do this before and they had a complete recovery with no further scarring.
Blepharoplasty and Ice Packs
Tough question to answer without photos and more information. First of all, your surgeon is in the best position to evaluate an manage your problem. It is suprising that you were able to leave the ice pack on long enough to cause an injury to the skin. Usually the pain from the cold will make you want to remove it before any injury occurs. Also why one lower lid and not the other? Another possiblity is a contact dermatitis from something on the pack or elsewhere irritating your skin.
As long as the lower lids have not been operated upon or treated with a chemical peel or laser, they should heal with minimal problems. Again, close follow up with your surgeon is important.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.